MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0296-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id#: (b)(4).
 
Event or Problem Description
It was reported that after approximately five hours of intra-aortic balloon (iab) therapy, blood was noticed in the extracorporeal tubing.It is unknown if any alarms were generated.The insertion was reported to be left axillary, which is not the method described in the device instructions for use.The iab was removed 10 minutes later.A new iab was inserted via right axillary.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the interior and exterior of the catheter.The pressure tubing was also returned.A visual examination of the product detected the inner lumen within the membrane was completely separated within a kink approximately 27.2cm from iab tip.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal and pressure tubing was performed and no other leaks were detected.The break found in the inner lumen appears to have been the result of a severe kink, which eventually failed causing reported problem the insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported problem.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
MEGA 8FR. 50CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key15709772
Report Number2248146-2022-00845
Device Sequence Number17769353
Product Code DSP
UDI-Device Identifier10607567108018
UDI-Public10607567108018
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model Number0684-00-0296-02
Device Catalogue Number0684-00-0497
Device Lot Number3000209759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOCAT WAVE CONSOLE S/N: (B)(6)
Patient Age42 YR
Patient SexMale
Patient Weight64 KG